Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Noticed brown spotting after taking morning after pill. Is there any chances of pregnancy?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi I took the map on the 30th September. My previous period had began 23rd September. I got however a brown period after taking the morning after pill on the 6th October. Then again a period on the 22nd OCtober which was bright red and lasted 5 days however was a bit lighter than usual. I have stopped bleeding now. And I took a pregnancy test 2 days ago and it came up "not pregnant". Would I be right to presume that the morning after pill worked. I have no pregnancy symptons other than gas and a dull ache on either of my sides which can be relieved by passing wind. Did I test 2 early or are my symptons connected with taking the morning after pill. The pain has subsided somewhat it isn't severe and doesn't affect me from been able to do things. My stomach is just gurgling all the time. Could it be an etopic?? I have no shoulder pain.
Posted Sat, 1 Dec 2012 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Sree Gouri SR 17 minutes later
Hi,
Thanks for the query.

The chance of pregnancy is very less in your case as:
You had intercourse around the 7th day of the cycle. In case of regular periods usually ovulation will not occur at that time.
Emergency pill can cause side effects like menstrual irregularities and your brown discharge can be because of that.
You got your regular periods in time.
Pregnancy test in negative.
You are not having any pregnancy symptoms.
Emergency pill can cause abdominal cramps, bloating sensation etc. but usually that may not last this much long.
So no need to worry, you can just take symptomatic treatment like antacids, antispasmodics etc.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Noticed brown spotting after taking morning after pill. Is there any chances of pregnancy? 12 minutes later
Thanks doctor. I'm just wondering would the pregnancy test be accurate at this stage or should I take another one in a weeks time?
 
 
Answered by Dr. Sree Gouri SR 20 hours later
Hi,

Sometimes urine pregnancy test kits can give false negative and also false positive results in early pregnancy.
So better to undergo blood test for pregnancy for accurate results or repeat urine test one week after the first test.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Noticed brown spotting after taking morning after pill. Is there any chances of pregnancy? 11 days later
Hi Doctor. Would like your opinion on my situation. I have taken 3 urine pregnancy tests and all have been negative one was done by my doctor and 2 are home
Tests however a pain persists in my lower right quadrant and I still have a lot of gas. This pain is going on since I took the MAP and actually the 6 th October when I started the brown bleed. I went to my gp and they put it down to be bowel trouble I was given laxatives and although my pain isn't as severe as it was its still there and I feel it more if I walk a lot or its not that its excruciating it just annoying and I'm so scared it might be an etopic pregnancy. Could this be even though I have taken 3 tests all negative. And I've waited a week between each test. The last one I took was yesterday. I'm scared as I do no wish for my parents to find out. I still do have a lot of gas well more than usual and thinking back this gas started one hour after taking this pain. What are the chances of this been an etopic pregnancy or has the MAP caused damage to my right ovary. I have no tenderness when pressed on! I would appreciate your opinion. I've been to 2 different docs and they seemed not alarmed. The gp who did the test said that a etopic would still show on a pregnancy test. It's been 6 weeks since I took the map now
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,

It is true that pregnancy test can come positive in case of ectopic pregnancy also.
But as all the three pregnancy tests were negative there is very less chance for pregnancy.
As your symptoms are persisting better to go for ultrasound examination which can rule out the possibility ectopic pregnancy and also can found out the cause for your pain like pelvic inflammatory disease or any intestinal causes etc.
Emergency pill can delay the periods by altering the hormones but it usually will not damage the ovaries.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor